MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE SPINAL S/SU 18GA 6IN QUINCKE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. NEEDLE SPINAL S/SU 18GA 6IN QUINCKE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 408360
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Pma/510(k)#: preamendment.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of needle spinal s/su 18ga 6 in quincke experienced foreign matter contamination which was noted prior to use.The following information was provided by the initial reporter: 1 spinal needle missing in 1 box (presence of 9 needles instead of 10).1 spinal needle with an impurity or ink stain inside the blister.
 
Event or Problem Description
It was reported that an unspecified number of needle spinal s/su 18ga 6in quincke experienced foreign matter contamination which was noted prior to use.The following information was provided by the initial reporter: 1 spinal needle missing in 1 box (presence of 9 needles instead of 10).1 spinal needle with an impurity or ink stain inside the blister.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd has been provided with photos for catalog 408360, lot 8218560, to investigate for this record.Visual examination of the photos show one unused blister containing the spinal needle.Foreign matter is observed to be present in the photo provided but it cannot confirm the substance or particle.As a result, bd was able to verify the reported issue of foreign matter.Based on the information, a possible root cause could not be determined within the scope of this evaluation as it relates to the foreign matter.The manufacturing records were reviewed for the incident lot and no discrepancy or non-conformance were identified that could have contributed to the reported condition.Evaluation of site environmental and process controls were performed and they were found to be adequate.A sterilization impact assessment was performed to evaluated if there is an impact on the sterilization assurance level was a missing component event is reported for catalog 408360.The product sterilization cycle was verified and was found acceptable since all parameters were found within specification.Awareness of the complaint was provide to manufacturing and packing personnel.Internal and customer incidents will continue to be monitored to determine if any future action will need to be taken.Process description: the needle spinal s/su 18ga 6in quincke, material number: 408360, lot: 8218560, is manufactured in juncos, puerto rico site.Bd juncos manufactures the spinal needles on automated equipment called tic machines.This lot was assembled in the tic 2.The insert molded spinal needles molded on this machine consist of two sub-assemblies: one (1) cannula /hub and one (1) stylet/handle.Each sub-assembly process consists in the loading of the cannula/stylet onto an automatic machine in which the following processes are performed in order to complete the needle assembly: feeding of the cannula/stylet onto an index table, placement of the cannula and the handle onto the stylet and shield assembly.After acceptable in-process and final inspections, the needles are transferred to the packaging process.The needles are packaged in the multivac blister packaging machine.The blister packaging process consists of the following steps: loading of the top web, bottom web and needle sub-assembly in their respective stations.First the bottom web goes through the forming station, where the blister cavities are formed, and then the needle sub-assemblies are loaded into the formed blisters.The graphics, lot number and expiration date are then printed onto the top web.Afterwards the blisters are sealed and then cut into individual units.The blisters are then transferred via a conveyor to the packaging area for manual packaging into the shelf and case cartons.Current controls review: current controls to reduce and detect foreign matter were evaluated and found to be adequate.Controls in place are summarized below: environmental controls: the needle assembly and blister packaging is performed in manufacturing area that is environmentally controlled.The environment of the manufacturing rooms is monitored with an established frequency per site environmental monitoring procedures.The manufacturing area walls, floors and manufacturing/packaging work surfaces are sanitized per site cleaning procedures on established frequencies.1-gowning- procedures for controlled area personnel gowning are in place.There is a gowning room prior to entry into the manufacturing areas.The use of hairnets, beard covers, smocks, hand sanitization and gloves (if touching product) are required inside the manufacturing areas.In the packaging area, associates use hair nets.Associates are trained to the gowning procedure during new hire training process and are re-trained on an annual basis.There are visual aids for the gowning process and mirrors in the gowning rooms to assure that associates are complying with requirements.2-incoming inspections: materials and components used for the assembly and packaging process undergo incoming inspection and supplier requirements are defined in applicable material/components specifications.3-in-process and final inspections: all in-process and final inspections are performed in manufacturing area in which is area has a controlled environment, thus, personnel has gowning requirements.Cannulas and blisters are inspected per assembly machine and packaging control plan requirements for foreign matter at regular intervals throughout the process using a level ii, 2.5 % aql inspection plan.

Brand Name
NEEDLE SPINAL S/SU 18GA 6IN QUINCKE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8795142
Report Number2618282-2019-00226
Device Sequence Number11519867
Product Code BSP
UDI-Device Identifier30382904083602
UDI-Public30382904083602
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Catalogue Number408360
Device Lot Number8218560
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;